Saturday November 11th Festival Schedule of Workshops

Learn About Somatic Movement Education


SATURDAY SCHEDULE:

9 – 9:30 AM:  Arrive, settle

10:00 – 12:15 PM: Full Group Workshop (2.25 hr)

Resetting the Central Nervous System For New Experience
Taught by Clare Maxwell

$40 or Festival Pass
Register Now

Clare will guide participants through a practice of mapping the body’s head-to-tail segmental design, experiencing one at a time all 12 cranial nerves and all 31 pairs of spinal nerves via their dermatomes. The process of traveling through the whole system recalibrates and re-orients participants for allowing new, surprisingly easy movement to occur. Information discovered through the practice will be used to play with making both movement and shape, and then tracing the effects of shape and movement on our minds.  

This practice is designed to support moving more, and moving more freely. Through learning the architecture of your own nervous system, you can easily bypass unproductive movement patterns. By accessing this expansive moveable state, you will make your own unique, surprising connections between sensory and cognitive aspects of experience.

You will leave the workshop with notes and charts of the practice.


12:15 – 1:30 PM:  Lunch Break

1:30 – 3:30 PM:  Workshops (2 hrs)

The Continuum of Yoga
Taught by Bobbie Ellis

$40 or Festival Pass
Register Now 

Discover new and unexpected possibilities when you combine the fluid movement practices of Continuum with the principles and practice of Yoga. An introductory program designed for everyone interested in the practice of Yoga or Continuum, as well as people exploring new approaches to conscious embodiment. In this workshop we will explore:

  • How the fluid nature of the body can inform yoga practice.
  • How the “8 limbs” of yoga are found in Continuum .
  • The body as a creative process, not an object.
  • Inhabiting, and pouring our bodies into and out of asanas as a living, fluid process.
  • Signs of life in your yoga practice, as opposed to the need to perfect the form of your practice.
  • Preventing yoga-related injuries by changing our habitual tempo and listening
  • Awareness of internal experience through breath, sound, guided and silent meditation, and fluid movement.
  • The dexterity and variety of breathing practices in Yoga and Continuum.
  • Cultivating curiosity.
  • Inner resources for resilience, adaptability, and change.
  • The difference between discipline and devotion to practice.

 

Body, Stamina, and Space : Experiencing Stress as Resource
Taught by Jennifer Moloney

$40 or Festival Pass
Register Now 

This somatic research lab will explore movement, breath, and sound motifs that address the body’s need to meet states of stress arousal with innovation. Experimentation with shapes, qualities, intensities, and speeds modulate the body’s sense of time and gravity, making space for new perceptions of how we create meaning from intense experience. You will be guided into improvisational sequences inspired by somatic approaches to embodied anatomy, trauma regulation, the biology of emotion, fitness, self-care, and spirituality as a conscious movement practice. We will track our sense of self moving between internal and external space, inspiring the discovery and development of new movement vocabularies of body and behavior, deepening and enhancing engagement with self and other as an art of environmental relating. Options for personal and collective sharing will enhance the interactive meaning of what will be experienced.


3:30 – 4 PM:  BREAK

4:00 – 6:00 PM:  WORKSHOPS (2 hrs)

Play Body
An Oofa playshop with Sarah French
$40 or Festival Pass
Register Now
 

Play is dynamic energy that brightens our awareness, feeds our souls, and nurtures our relationships and communities. Bodies in play feel alive, awake, and aware. In this session, we’ll leave our skills at the door and open to the joys and delights of our bodies moved by play. Prompts inspired by Clown, dance, dreamwork, animal studies, and nature will shape a spontaneous journey into new inner and outer spaces. Our playful body is also our listening, receptive body. With playfulness as our guide, we’ll enjoy the chance to bump into ourselves and each other in unexpected ways that broaden our horizons, while bringing us home.

 

Dancing Our Inner Ecology: Roots Clay River
Taught by Corazon Tierra
$40 or Festival Pass
Register Now
 

Our body is made of natural elements. The movement patterns present in our atoms, molecules and cells are also present in nature. In this workshop we will explore the connection between our inner ecology and the larger planetary ecology through somatic movement sequences, experiential anatomy, developmental movement, shamanic dance and embodied poetry. We will invoke and tune into the energy of roots, clay and river inside our bodies, in space, and in connection with others. This workshop offers opportunities for rest, deep relaxation, dance, creative expression and community connection. The journey culminates with a community dance that celebrates the piece of the planet that each participant embodies. This workshop welcomes all fitness levels. It honors all body types and celebrates body diversity. No previous dance experience is necessary.

 

6:00 – 6:30 PM:  End of Day Gathering, Sharing, Dreaming